Alert archive / Vermont / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Burlington, VT

August 3, 20105 counties in Vermont

NWS Burlington, VT issued this flash flood warning at Aug 3, 2010, 8:33 PM EDT for 5 counties in Vermont. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2010, 8:33 PM EDT (00:33 UTC)
Expired
Aug 4, 2010, 12:30 AM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 12:00 AM EDTFLOODWestmore, VTLONG POND ROAD AND ROUTE 5A IS CLOSED DUE TO FLOODING FROM THE MILL BROOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS51 KBTV 040033
FFWBTV
VTC005-009-011-015-019-040430-
/O.NEW.KBTV.FF.W.0003.100804T0033Z-100804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
833 PM EDT TUE AUG 3 2010

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT
  NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT
  ORLEANS COUNTY IN NORTHEAST VERMONT
  EASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT
  NORTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 1230 AM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELDON...
  LAKE CARMI STATE PARK...WESTFIELD...RICHFORD...NORTH TROY...NEWPORT
  CENTER...NEWPORT...MORGAN CENTER...MONTGOMERY...JAY...HIGHGATE
  FALLS...FRANKLIN...ENOSBURG FALLS...DERBY CENTER...COVENTRY...WEST
  CHARLESTON...TROY...MONTGOMERY CENTER AND HOLLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF 
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

&&

LAT...LON 4500 7306 4499 7162 4465 7164 4468 7303

$$
1 follow-up statement
580 
WGUS71 KBTV 040429
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1229 AM EDT WED AUG 4 2010

VTC005-009-011-015-019-040436-
/O.EXP.KBTV.FF.W.0003.000000T0000Z-100804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-CALEDONIA VT-ORLEANS VT-ESSEX VT-FRANKLIN VT-
1229 AM EDT WED AUG 4 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT FOR NORTHERN
ESSEX...ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST
VERMONT...AND EASTERN FRANKLIN AND NORTHERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

WHILE HEAVY RAINFALL HAS ENDED ACROSS THE WARNING AREA...MORE 
SHOWERS CAN BE EXPECTED OVERNIGHT ALONG WITH THE CHANCE OF A 
THUNDERSTORM.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM. 

LAT...LON 4500 7306 4499 7162 4465 7164 4468 7303

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:39 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 3, 3:39 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT TUE AUG 3 2010

.SYNOPSIS...
THE WEATHER ACROSS THE NORTH COUNTRY WILL FEATURE ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. SOME OF THOSE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY
CLOSER TO THE CANADIAN BORDER. A FLASH FLOOD WATCH IS IN EFFECT
FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT UNTIL LATE TONIGHT.
HOT AND HUMID CONDITIONS WILL PREVAIL WEDNESDAY, WITH A FEW
THUNDERSTORMS AROUND IN THE AFTERNOON. THERE WILL BE A BETTER
CHANCE OF STORMS ON THURSDAY, AS A COLD FRONT APPROACHES THE REGION,
ALTHOUGH IT WILL STILL BE HUMID. COOLER AND DRIER AIR COMES IN
FOR THE END OF THE WEEK AND WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 335 PM EDT TUESDAY...RADAR STARTING TO LIGHT UP WITH
THUNDERSTORMS ACROSS ONTARIO AS I TYPE. THESE STORMS ARE FIRING UP
ALONG THAT WEAK BOUNDARY THAT IS DRAPED NEAR THE CANADIAN BORDER.
EXPECT THIS TO REMAIN THE FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT FOR THE REST OF THE AFTERNOON AND EVENING. STORMS
SHOULD BE MORE SCATTERED IN NATURE FARTHER SOUTH. AS EXPECTED,
GETTING A LATER START WITH CONVECTION TODAY AS THE EARLIER CLOUDS
AND SHOWERS STABILIZED THINGS. LAPS MESO-ANALYSIS INDICATING CAPES
ARE UP NEAR 2000 J/KG IN THE ST LAWRENCE VALLEY, AND NOW JUST OVER
1000 J/KG IN THE CHAMPLAIN VALLEY. THAT INSTABILITY SHOULD
CONTINUE TO INCREASE THE NEXT FEW HOURS AS SUNSHINE CONTINUES TO
PUSH TEMPERATURES UP A FEW MORE DEGREES. THUS, EXPECT THE STORMS
TO CONTINUE TO PUSH EAST AND SLOWLY INCREASE IN COVERAGE AREA,
ESPECIALLY CLOSE TO THE CANADIAN BORDER. SHOULD BE REACHING THE
NORTHERN CHAMPLAIN VALLEY ABOUT 7PM-ISH, AND THEN INTO THE
NORTHEAST KINGDOM AFTER THAT. ATMOSPHERE IS RATHER MOIST, SO THE
STORMS WILL BE EFFICIENT RAIN PRODUCERS (IN ADDITION TO PERHAPS
DROPPING SOME SMALL HAIL AND WET MICROBURSTS). THUS, WILL BE
KEEPING THE FLASH FLOOD WATCH IN EFFECT.

CONVECTION WILL BE TAPERING OFF LATE THIS EVENING. PERHAPS SOME
PATCHY FOG DEVELOPING LATE TONIGHT. WITH THE HIGH DEWPOINTS ACROSS
THE REGION, IT WILL REMAIN MUGGY OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 335 PM EDT TUESDAY...FAIRLY HIGH CONFIDENCE THAT THERE WILL BE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AND THAT IT
WILL VERY WARM AND HUMID. HOWEVER, LOW CONFIDENCE WITH REGARD TO
EXACT TIMING OF THE DETAILS, ESPECIALLY WITH A FRONTAL SYSTEM ON
THURSDAY.

LATEST GUIDANCE INDICATING TOMORROW WILL BE GENERALLY
PRECIPITATION FREE AS A WEAK CAP AND DRYING ALOFT SHOULD SUPRESS
MOST CONVECTION. HOWEVER THE DOWNSIDE WILL BE MORE SUN, AND
COMBINED WITH 850MB TEMPERATURES UP AROUND 18C, THIS WILL SUPPORT
HIGH TEMPERATURES WAY UP INTO THE 80S AND EVEN SOME LOWER 90S IN
THE VALLEYS. ADDING TO THE UNCOMFORTABLE NATURE WILL BE THE HIGH
DEWPOINTS UP AROUND 70F. THIS WILL RESULT IN HEAT INDEX VALUES
TOPPING OUT WELL INTO THE 90S. STILL WAY BETTER THAN WHAT OUR
FRIENDS DOWN IN THE LOWER MISSISSIPPI VALLEY HAVE BEEN DEALING
WITH. WITH THE HEAT, WE WILL GENERATE SOME SURFACE BASED
INSTABILITY AND THIS SHOULD TRIGGER A FEW THUNDERSTORMS LATER IN
THE AFTERNOON, ESPECIALLY ACROSS HIGHER TERRAIN. PAINTED IN CHANCE
LEVEL POPS ACROSS THE DACKS AND GREENS FOR TOMORROW.

WEDNEDAY NIGHT LOOKS TO BE ANOTHER MUGGY/CLOSE THE WINDOWS AND
TURN ON THE AIR-CONDITIONING TYPE OF NIGHT.

THURSDAY IS WHERE CONFIDENCE IS RATHER LOW WITH DETAILS.
YESTERDAY, GUIDANCE WAS INDICATING A FRONT TO PASS THROUGH
THURSDAY NIGHT. 12Z RUNS ARE NOW SHOWING A DUAL DEAL OF A SYSTEM
THURSDAY AND THURSDAY NIGHT. FIRST IS A STRONG SHORTWAVE AND
ASSOCIATED SURFACE TROUGH TO COME THROUGH AT SOMEPOINT ON
THURSDAY ACCOMPANIED BY SHOWERS AND STORMS. I GENERALLY FOLLOWED
THE SREF GUIDANCE WHICH POINTS TO BEST CHANCES IN THE AFTERNOON, HOWEVER
THE 12Z GFS AND ECMWF WOULD SAY MORNING. GIVEN THE BACK AND FORTH
WITH THE MODEL TIMING, I FIGURED WHAT I HAD WAS A GOOD COMPROMISE.
OF COURSE THE TIMING OF THE PRECIPITATION WILL HAVE A BIG IMPACT
ON HIGHS AS WELL. TOOK A MODEL BLEND.

THURSDAY NIGHT THE SECOND PORTION COMES THROUGH. THIS LOOKS TO BE
MORE OF A DEWPOINT FRONT AND WINDSHIFT TO THE WEST, BUT HELD ON TO
SOME LOW CHANCES FOR SHOWERS AND STORMS INTO THE NIGHT. NOT VERY
CONFIDENT IN THAT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 335 PM EDT TUESDAY...MEDIUM RANGE SOLUTIONS IN FAIRLY DECENT
AGREEMENT ON OVERALL EVOLUTION OF WX PATTERN TO BEGIN THE EXTENDED
PORTIONS OF THE FSCT. THIS WILL ESSENTIALLY FEATURE HIGH PRESSURE
AT THE SFC TO MID LVLS WITH PERSISTENT BROAD CYCLONIC FLOW ALOFT
FRI/SAT WITH MAINLY CLR/PS SKIES AND DRY CONDS EXPECTED. A QUICK
LOOK AT MEAN LOW LVL MODEL TEMPS WOULD SUPPORT NEAR SEASONAL MOS
TEMPS WITH HIGHS FROM THE M70S TO L80S AND LOWS IN THE 50S EACH
DAY UNDER LIGHT WIND REGIME.

FCST BECOMES A TAD MORE UNCERTAIN FROM SUNDAY ONWARD AS MODELS
DIFFER IN OPINION ON THE DEGREE TO WHICH ADDL SFC TROUGHING SETTLES
SLOWLY SOUTHWARD ACROSS THE AREA. GFS AND ITS SUPPORTING ENSEMBLE
MEAN THE MOST BULLISH WITH THIS SCENARIO...THOUGH 00Z EURO MUCH
LESS SO. DUE TO THIS UNCERTAINTY...WILL LOWER MEXMOS POPS VALUES
SOMEWHAT...PAINTING AN OUTSIDE THREAT (15-25%) OF SHOWERS/THUNDER
FROM SUNDAY ONWARD WITH PRIMARY EMPHASIS DURING THE DAYLIGHT HOURS
WHEN SFC HEATING THE GREATEST. OVERALL TEMPERATURES SHOULD BE
SEASONABLY WARM DURING THESE PERIODS BUT NOT EXCESSIVE AS FLOW
TURNS SOUTH/SOUTHWESTERLY AND SFC TD VALUES SLOWLY CLIMB.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VARIABLE CONDS EXPECTED OVER THE NEXT 18
HRS AS SFC WARM FRONT CREEPS SLOWLY NORTHEASTWARD ACROSS THE AREA.
CURRENT ANALYSIS AND NEAR TERM PROGS SUGGEST BEST THREAT FOR
CONVECTIVE ACTIVITY TODAY WILL BE ACROSS NRN TERMINALS...GENERALLY
AT KMSS EAST TO KPBG/KBTV AND POINTS NORTHWARD BY LATER THIS
AFTERNOON INTO THE EVENING HOURS. HERE LOCALLY HEAVY DOWNPOURS AND
BRIEF GUSTY WINDS POSSBL WITH ANY STRONGER CELLS. FURTHER SOUTH
CONVECTIVE THREAT MORE CONDITIONAL AND WIDELY SCT...THUS WILL PLAY
DOWN OVERALL RAIN THREAT AT KMPV/KRUT ACCORDINGLY. GIVEN WET
GROUND CONDS AND LIGHT WINDS/SCT CLOUDS TONIGHT...PATCHY TO
WIDESPREAD BR AND/OR FG W/ASSOC MFVR/IFR CIGS/VSBYS A GOOD
BET...ESP AT MORE PRONE LOCNS OF KMPV/KSLK. THEREAFTER...FCST AREA
MORE FIRMLY IN THE WARM SECTOR AS SFC WARM FRONT CONTINUES LIFTING
OFF TO THE NORTHEAST. THUS VFR CONDS WITH GENERALLY SCT MID LVL
CLOUDS EXPECTED FROM 12Z WED ONWARD THRU THE END OF THIS FCST
CYCLE.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WED-00Z FRI: MAINLY VFR EACH DAY. HOWEVER...MVFR POSSIBLE IN
ANY SHOWERS/THUNDERSTORMS...WHICH WOULD TEND TO FAVOR AFTERNOON
AND EVENING HOURS EACH DAY. LOCALLY IFR IN AREAS OF BR/FOG EACH
OVERNIGHT...ESPECIALLY AT CLIMO FAVORED SITES OF KMPV/KSLK.

00Z FRI-12Z SUN: PRIMARILY VFR WITH HIGH PRESSURE.

12Z SUN ONWARD...MAINLY VFR THOUGH WITH INCREASING THREAT OF
SHOWERS/STORMS AND BRIEF MVFR CONDS WITH APPROACH OF UPPER
TROUGH.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ002>007-016-017.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028-031.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...JMG
AVIATION...JMG/LAHIFF
Hazardous weather outlook, Aug 3, 11:39 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1139 AM EDT TUE AUG 3 2010

NYZ026-027-029-030-034-035-087-VTZ001-008>012-018-019-041545-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN ESSEX-EASTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1139 AM EDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY
AND CENTRAL AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL AGAIN DEVELOP ACROSS NORTHERN NEW YORK AND
PARTS OF VERMONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT
WILL BE LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME
AND BRIEF WIND GUSTS TO 45 MPH. IT IS POSSIBLE AN ISOLATED
THUNDERSTORM MAY PRODUCE STRONG DAMAGING WIND GUSTS.

THE POTENTIAL FOR LOCALIZED FLOODING WILL BE POSSIBLE, AS RAINFALL
AMOUNTS OF 1 TO 2 INCHES MAY OCCUR IN A SHORT TIME. THIS WILL CAUSE
SHARP RISES ON STREAMS, ALONG WITH MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS.

THUNDERSTORMS WILL DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL
CONTINUE TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ028-031-VTZ002>007-016-017-041545-
EASTERN CLINTON-WESTERN CLINTON-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
1139 AM EDT TUE AUG 3 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL ONCE OCCUR ACROSS NORTHERN NEW YORK AND
VERMONT THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF
STORMS WILL BE ALONG AND NORTH OF A NEWCOMB NEW YORK TO SAINT
JOHNSBURY VERMONT LINE. ADDITIONAL RAINFALL IN THESE AREAS COULD
QUICKLY RESULT IN FLASH FLOODING, THUS A FLASH FLOOD WATCH IS IN
EFFECT. GUSTY WINDS MAY ALSO OCCUR WITH THE STRONGEST STORMS.

THUNDERSTORMS ARE EXPECTED TO DIMINISH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL
CONTINUE TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 3, 6:43 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
643 PM EDT TUE AUG 3 2010

VTZ003-004-016-032345-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
643 PM EDT TUE AUG 3 2010

...A STRONG THUNDERSTORM WILL AFFECT ESSEX...FRANKLIN AND ORLEANS
COUNTIES...

AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JAY...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR NEWPORT CENTER AROUND 700 PM...DERBY CENTER
AROUND 715 PM...HOLLAND AROUND 730 PM AND WARREN GORE AROUND 745 PM.

LAT...LON 4483 7174 4485 7256 4501 7257 4502 7175
Special weather statement, Aug 3, 7:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
753 PM EDT TUE AUG 3 2010

VTZ003-004-007-040045-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
753 PM EDT TUE AUG 3 2010

...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...ESSEX AND ORLEANS
COUNTIES...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
CHARLESTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BRIGHTON STATE PARK AROUND 800 PM...FERDINAND
AROUND 815 PM...MAIDSTONE STATE PARK AROUND 830 PM AND MAIDSTONE
AROUND 845 PM.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY.

LAT...LON 4457 7154 4455 7158 4452 7157 4474 7215
      4493 7204 4480 7156 4477 7158 4475 7162
      4468 7160 4463 7156 4458 7154
Special weather statement, Aug 3, 8:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
813 PM EDT TUE AUG 3 2010

NYZ028-031-VTZ001-002-005-006-008-016-017-040200-
EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...ALBURGH...
SOUTH HERO...ST. ALBANS...BURLINGTON...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL
813 PM EDT TUE AUG 3 2010

...SPECIAL WEATHER STATEMENT...
AT 810 PM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER MUCH OF NORTH
CENTRAL AND NORTHWEST VERMONT...AS WELL AS OVER CLINTON COUNTY NEW
YORK. THE ACTIVITY WAS MOVING EAST AROUND 30 MPH. MOST OF THE
PRECIPITATION WILL BE NORTH AND EAST OF THE GREATER BURLINGTON
AREA. SHOWERS ARE EXPECTED TO TAPER OFF FROM WEST TO EAST ACROSS
THE AREA TOWARDS 10 PM. HEAVY DOWNPOURS WITH LOCALIZED RAINFALL
AMOUNTS AROUND ONE INCH ARE POSSIBLE. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO AROUND 35 MPH ARE ALSO POSSIBLE IN ANY THUNDERSTORMS.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:14 PM EDTSpecial Weather StatementBTVCaledonia91 min
Aug 3, 10:21 PM EDTSpecial Weather StatementBTVCaledonia84 min
Aug 4, 12:55 AM EDTAreal Flood AdvisoryBTVCaledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more4 hr
Aug 4, 1:28 AM EDTSpecial Weather StatementBTVLamoille62 min
Aug 4, 2:21 AM EDTAreal Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans9 hr
Aug 4, 4:15 AM EDTAreal Flood WarningBTVChittenden, Franklin, Grand Isle, Lamoille4 hr
Aug 4, 7:53 AM EDTRiver Flood WarningBTVOrleans6 hr
Aug 4, 8:51 AM EDTAreal Flood WarningBTVFranklin, Lamoille3 hr
Aug 4, 4:06 PM EDTSpecial Weather StatementBTVFranklin54 min
Aug 4, 5:39 PM EDTSpecial Weather StatementBTVFranklin66 min
Aug 4, 6:02 PM EDTSpecial Weather StatementBTVOrleans58 min
Aug 4, 6:35 PM EDTSpecial Weather StatementBTVEssex, Orleans55 min

Nearby

Flash Flood Warnings in Vermont, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.